Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 29, 2007, 12:58 PM MDT for Grant County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 12:58 PM MDT (18:58 UTC)
- Expired
- Jul 29, 2007, 2:00 PM MDT
- In force
- 62 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 291859 FFWEPZ NMC017-292000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1258 PM MDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 200 PM MDT * AT 1251 PM MDT...DISPATCH REPORTED POSSIBLE FLASH FLOODING IN AND NEAR BAYARD. VERY HEAVY RAINFALL CONTINUES OVER THE BAYARD AREA...AND DANGEROUS FLASH FLOODING IS LIKELY A THIS TIME. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3284 10805 3274 10800 3266 10818 3278 10821 $$ PIEPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:29 AM MDT, 9 hours 29 minutes earlier.
Area forecast discussion, Jul 29, 3:29 AM MDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 329 AM MDT SUN JUL 29 2007 .SYNOPSIS... ABUNDANT SUMMER MOISTURE CONTINUES TO RESIDE OVER THE BORDERLAND. DAYTIME HEATING AND LIFT OVER AREA MOUNTAINS WILL DESTABILIZE THE ATMOSPHERE AGAIN TODAY. THIS WILL TRIGGER THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REGION THIS AFTERNOON. THIS PATTERN WILL REPEAT ITSELF EACH DAY THROUGH THE UPCOMING WEEK. LOCALLY HEAVY RAINFALL AND SLOW MOVING STORMS MAY CAUSE LOCAL FLOODING. DAY TIME TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMALS THROUGH NEXT WEEK. && .DISCUSSION... A LARGE UPPER LOW NOW CENTERED OVER PECOS TX CONTINUES A SLOW DRIFT WEST TOWARD THE CWFA. WE REMAIN UNDER A DEEP QUASI-EASTERLY FLOW REGIME. THE GULF OF MEXICO IS OPEN AND THUS OUR MOISTURE IS REMAINING HEALTHY AND STEADY. THE CWFA SITS UNDER CYCLONIC FLOW IN THE LEADING WESTERLY EDGE OF THE LOW. MODELS DONT SHOW ANY STRONG FORCING DYNAMICS FOR TODAY...BUT SFC HEATING AND OROGRAPHIC LIFT SHOULD BE ENOUGH TO INITIATE STORMS GIVEN STEADY SFC DEWPOINTS IN THE MID 50S. THUS WELL BE CONDITIONALLY UNSTABLE AND SHOULD SEE AIRMASS STORMS. WHERE IN THE CWFA IS ANYBODYS GUESS AND PROBABLY LARGELY UP TO OUTFLOW LOCATION AND MOVEMENT. MODELS KEEP THE LOW...AND LATER AN OPEN TROUGH...OVER THE REGION THROUGH MID TUESDAY. RAIN CHANCES THROUGH THIS PERIOD LOOK TO REMAIN SOLID IN THE SCATTERED/CHANCE CATEGORY. AFTER THAT THE MODELS FAVOR A WEAK PATTERN ALOFT WITH A RIDGE BUILDING IN FROM THE NORTH. IT APPEARS THAT MOISTURE STAYS OVER THE CWFA. THUS THE MID-RANGE GFS DOES LITTLE IN POP REDUCTION THROUGH FRIDAY. I SUSPECT THAT THE FOCUS FOR STORMS WILL SHIFT WEST AND SOUTH THU AND FRI...BUT TOO EARLY TO TRY TO FINE TUNE RAIN PATTERN. WITH THE RIDGE WE SHOULD SEE LESS CLOUD WARMER TEMPS TO END THE WORKWEEK. && .AVIATION...VALID 29/12Z-30/12Z GENERALLY VFR CONDITIONS. HOWEVER ISOLATED TO SCATTERED TSTMS THIS AFTN AND TONIGHT. MOVEMENT WILL BE TO THE SOUTHWEST. LOCALLY MVFR CONDITIONS FOR CIGS AND VSBY IN AND NEAR TSTMS. VSBY LESS THAN 1 MI IN RAIN SHAFTS. OTHERWISE... CIGS WILL BE GENERALLY ABOVE 120 KFT AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 91 70 91 70 90 / 20 30 40 40 30 SIERRA BLANCA TX 90 69 84 67 88 / 20 30 40 30 30 LAS CRUCES 91 67 92 67 90 / 20 30 40 40 30 ALAMOGORDO 88 66 92 65 91 / 20 40 40 40 30 CLOUDCROFT 67 47 67 46 67 / 30 40 40 40 40 TRUTH OR CONSEQUENCES 90 67 91 66 89 / 20 30 40 40 30 SILVER CITY 82 61 85 60 83 / 30 40 40 40 40 DEMING 91 68 90 67 89 / 20 30 40 40 30 LORDSBURG 91 67 92 66 91 / 20 40 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/99
Hazardous weather outlook, Jul 29, 10:40 AM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 AM MDT SUN JUL 29 2007 NMZ022>025-030>032-TXZ055-056-301745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1040 AM MDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE MOUNTAINS ALONG WITH ISOLATED THUNDERSTORMS OVER THE LOWLANDS. SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. MAIN THREAT WILL BE HEAVY RAIN AND A FEW AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MOST OF THIS WEEK. THE MOST PROBABLE THREAT WILL CONTINUE TO BE HEAVY RAIN AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:58 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 32 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.